Alert archive / New York / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 47, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jul 2, 2006, 5:50 AM EDT for Oswego County, New York. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2006, 5:50 AM EDT (09:50 UTC)
- Expired
- Jul 2, 2006, 6:15 AM EDT
- In force
- 25 min
- Issued by
- NWS Buffalo, NY
- Area
- Counties, with a storm outline in the text
County Oswego County, NY
The radar
The Ft Drum radar (KTYX), 58 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 9.8 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1899 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBUF 020950 SVRBUF NYC075-021015- /O.NEW.KBUF.SV.W.0047.060702T0950Z-060702T1015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BUFFALO NY 550 AM EDT SUN JUL 2 2006 THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OSWEGO COUNTY IN CENTRAL NEW YORK * UNTIL 615 AM EDT * AT 547 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FULTON...AND MOVING EAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CENTRAL SQUARE BY 600 AM EDT... IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4342 7642 4324 7643 4318 7562 4341 7560 $$ APB
2 follow-up statements
000 WWUS51 KBUF 021005 SVSBUF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 605 AM EDT SUN JUL 2 2006 NYC075-021015- /O.CON.KBUF.SV.W.0047.000000T0000Z-060702T1015Z/ OSWEGO NY- 605 AM EDT SUN JUL 2 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM EDT FOR OSWEGO COUNTY... AT 559 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SAND RIDGE...OR ABOUT 8 MILES NORTH OF CLAY...MOVING EAST AT 50 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... CONSTANTIA BY 610 AM EDT... CLEVELAND BY 615 AM EDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4342 7642 4324 7643 4318 7562 4341 7560 $$ APB
000 WWUS51 KBUF 021017 SVSBUF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 617 AM EDT SUN JUL 2 2006 NYC075-021027- /O.EXP.KBUF.SV.W.0047.000000T0000Z-060702T1015Z/ OSWEGO NY- 617 AM EDT SUN JUL 2 2006 ...THE SEVERE THUNDERSTORM WARNING FOR OSWEGO COUNTY EXPIRED AT 615 AM EDT... AT 617 AM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA... THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE STILL POSSIBLE FROM OTHER THUNDERSTORMS MOVING ACROSS THE EASTERN PART OF OSWEGO COUNTY. LAT...LON 4342 7642 4324 7643 4318 7562 4341 7560 $$ APB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 4:32 AM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 2, 4:32 AM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
432 AM EDT SUN JUL 2 2006
.SHORT TERM /TODAY THROUGH TUESDAY/...
TODAY SPC HAS OUR FORECAST AREA IN A SLIGHT RISK OF SEVERE WX
TODAY SOUTH OF A LINE FROM ABOUT DUNKIRK TO SYRACUSE WITH WEAK TO
MODERATE INSTABILITY /MLCAPE 500-1500 J PER KG DEVELOP IN AN AXIS
FROM SRN NY/NRN PA ENEWD TO NEW ENGLAND. SCATTERED CONVECTION
OCCURRING ALONG THE WEAK COLD FRONT/WIND SHIFT SHOULD INCREASE IN
BOTH COVERAGE AND INTENSITY AS GREATER INSTABILITY IS REALIZED AND
FRONTAL FORCING SPREADS ESEWD. WILL CARRY LIKELY POPS EARLY THIS
MORNING FOR MOST OF THE AREA WITH BAND OF PRECIP ASSOCIATED WITH
COLD FRONT RUNNING FROM SOUTHERN MICHIGAN ACROSS SOUTHERN ONTARIO
INTO WESTERN NEW YORK. PRECIP SHOULD BECOME MORE SCATTERED AS THE
AFTERNOON PROGESSES ESPECIALLY FROM LAKE ONTARIO AND THE COUNTIES
ALONG THE LAKE NORTH TO THE NORTH COUNTRY WITH SKIES BECOMING PTLY
CLOUDY.
TONIGHT, FRONTAL BOUNDARY ALONG SOUTHERN TIER IN THE EVENING SO WILL
KEEP CHANCE SHOWER/TSTM IN THAT AREA WITH PTLY CLOUDY SKIES
ELSEWHERE.
MONDAY, WENT TWD GFS WHICH HAS A FRONTAL BOUNDARY OVER WESTERN NY AT
12Z MOVING EAST TO CENTRAL AND EASTERN NEW YORK DURING THE AFTERNOON
WITH HIGH DEW POINT IN MID 60S WILL GO WITH CHC SHWRS/TSTMS AT SOME
POINT DURING THE DAY OVER THE ENTIRE REGION BUT BETTER INSTABILITY
SLIDES EAST OF NIAGARA FRONTIER DURING THE AFTERNOON SO WILL LOWER
POPS TO SLGT CHANCE THERE.
MONDAY NIGHT, SOME BIG DIFFERENCES BETWEEN NAM AND GFS WITH NAM
BRINGING A STRONGER MID LEVEL SHORT WAVE EAST ACROSS THE GRT LAKES
WITH IMPRESSIVE LIFT AND MUCH MORE QPF THAN GFS SO AT THIS TIME WILL
GO WITH A BLENDED SOLUTION WITH CHC SHWRS/TSTM FROM GEN VALLEY WEST
IN THE EVENING SPREADING EAST TO REST OF AREA OVERNIGHT.
ON THE 4TH LOW NORTH OF LAKE ONTARIO WITH TRAILING COLD FRONT MOVES
EAST ACROSS THE REGION ALONG WITH A COUPLE OF MID LEVEL SHORT WAVES
IN THE MORNING. LKLY POPS LOOK GOOD THROUGH EARLY AFTERNOON THEN
WITH DRIER AIR COMING IN FROM THE WEST AFTER 18Z WILL LOWER POPS TO
CHANCE RANGE.
THE UPPER TROF WILL DOMINATE MONDAY AS IT APPROACHES AND CROSSES
THE REGION ON TUESDAY. THIS WILL LIKELY KICK OFF A FEW SHWRS/TSTMS
THOUGH MOST OF MONDAY AND TUESDAY SHOULD BE RAIN FREE.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
A VERY PLEASANT PERIOD UPCOMING AS UPPER TROUGH MOVES OFF COAST AND
ALLOWS RIDGING TO GRADUALLY BUILD EAST FROM THE PLAINS. WILL FOLLOW
HPC GRAPHICS AND HOLD ONTO SOME LOW CHANCE POPS EAST OF THE GENESEE
VALLEY FOR AWHILE ON WEDNESDAY...THEN GRADUALLY IMPROVE. SURFACE
HIGH PRESSURE SHOULD DRIFT ACROSS THE LAKES REGION THURSDAY THROUGH
SATURDAY WITH PLENTY OF SUNSHINE AND VERY LOW POPS. TEMPERATURES
WILL BE A BIT BELOW NORMAL TO START BUT WARMING WELL INTO 80S BY
SATURDAY AS 850 MB TEMPERATURES RISE TO 14C OR SO.
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH TONIGHT, EXCEPT BRIEF MVFR
VISIBILITY IS POSSIBLE IN ISOLATED THUNDERSTORMS EARLY THIS MORNING.
A STRONG LOW LEVEL JET...50 KTS AT 2K FEET...WILL RESULT IN LOW
LEVEL WIND SHEAR UNTIL 12Z TO 14Z THIS MORNING.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FOR WINDS FOR LEZ020-040-041 UNTIL 4 PM
SUNDAY.
SMALL CRAFT ADVISORY FOR WINDS FOR LOZ042-043 UNTIL NOON
SUNDAY.
SMALL CRAFT ADVISORY FOR WINDS FOR LOZ044-045 UNTIL 4 PM
SUNDAY.
&&
SHORT TERM...JJP
LONG TERM...SFM
AVIATION...APBHazardous weather outlook, Jul 2, 5:06 AM EDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 506 AM EDT SUN JUL 2 2006 NYZ004>006-008-012>014-019>021-085-030915- WAYNE-NORTHERN CAYUGA-OSWEGO-LEWIS-WYOMING-LIVINGSTON-ONTARIO- CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 506 AM EDT SUN JUL 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY. THE PRIMARY THREAT IS STRONG DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF NYZ001>003-010-011-030915- NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE- 506 AM EDT SUN JUL 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF LEZ020-041-061-LOZ042>045-062>065-NYZ007-SLZ022-024-030915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-JEFFERSON- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 506 AM EDT SUN JUL 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... LAKE ONTARIO...CENTRAL NEW YORK AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF LEZ040-030915- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- 506 AM EDT SUN JUL 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY. THE PRIMARY THREAT IS STRONG DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 2:53 AM EDT | Special Marine Warning | BUF | 37 min | |
| Jul 2, 3:09 AM EDT | Special Marine Warning | BUF | 30 min | |
| Jul 2, 4:35 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga | 10 min |
Nearby
Severe Thunderstorm Warnings in New York, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.